Asymmetric contests with initial probabilities of winning
Kyung Baik and
Hanjoon Jung ()
International Journal of Economic Theory, 2019, vol. 15, issue 4, 385-398
Abstract:
We study contests in which each player has an initial probability of winning the prize. First, we consider a model in which the impact parameter is exogenous. We find that neither the number of active players nor their identities nor the effort levels depend on the initial probabilities of winning. We find also that the possibility that the winner is determined by the initial probabilities of winning reduces prize dissipation, and tends to make most players better off, compared to the contest without this possibility. Then, considering a model in which the impact parameter is endogenous, we find that every player may expend zero effort.
Date: 2019
References: Add references at CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
https://doi.org/10.1111/ijet.12173
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:ijethy:v:15:y:2019:i:4:p:385-398
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1742-7355
Access Statistics for this article
International Journal of Economic Theory is currently edited by Kazuo Nishimura and Makoto Yano
More articles in International Journal of Economic Theory from The International Society for Economic Theory
Bibliographic data for series maintained by Wiley Content Delivery ().